Abstract: Hashimoto’s thyroiditis (HT) is an autoimmune thyroiditis that occurs frequently in middle-aged women. To date, there is no formally reported association between acute mania and hypothyroidism due to HT. We report a case of acute mania associated with hypothyroidism resulting from HT.

Read >

Abstract: Solifenacin-induced cognitive adverse effects have not been reported frequently, but solifenacin-induced delirium and hallucinations with successful switching to darifenacin, without additional drug, have not been reported in the literature. In this case report, we present an 80-year-old Caucasian male with insomnia and anxiety symptoms and overactive bladder who developed delirium and hallucinations when treated with solifenacin and trazodone. After solifenacin discontinuation and switching to darifenacin, symptoms significantly improved immediately

Read >

Abstract: Although hyponatremia has been reported with the use of various antidepressants, the association of hyponatremia with bupropion has been limited to two case reports. In this case report, we present the case of a 75-year-old man who developed hyponatremia with the use of bupropion, which improved with stoppage of bupropion.

Read >

Abstract: While clinicians are familiar with psychosis as a complication in the long-term treatment with amantadine, rapid psychiatric complications are of much less concern. In the case presented, severe decompensation in mental status occurred within 48 h of initiation of standard doses of amantadine hydrochloride. Clinicians should be alert not only for delayed complications but also for early-onset mental decompensation in elderly patients with influenza A treated with amantadine.

Read >

Abstract: Neuroleptic malignant syndrome (NMS) is a rarely observed life-threatening medical condition due mostly to antipsychotic use. Additionally, a few case reports have suggested an association between NMS and the use of selective serotonin reuptake inhibitors (SSRIs) alone or in combination with antipsychotics. This case report presents a female patient developing NMS following the use of a combination of sertraline and paroxetine.

Read >

Abstract: Objectives: This is one of the first cases reported in the literature of paliperidone-palmitate-induced prolonged dyskinesia.Method: Case report.Results: We report the case of a 49-year-old woman with paranoid schizophrenia who developed orofacial dyskinesia some 4 months after the commencement of paliperidone long-acting injection.Conclusion: This case serves as a clinical reminder that dyskinesia can occur with all antipsychotic medications.

Read >

Abstract: Although there have been reported fatalities associated with clozapine-induced bowel infarction, in all of these cases, the patients had taken clozapine for months to years.We present here the case of a 47-year-old single man who died suddenly due to bowel infarction and sepsis 1 week after taking clozapine.

Read >

Abstract: Factitious disorder is characterized by deliberate production or imitation of physical or psychological symptoms in order to adopt the sick role. The disorder can be seen as factitious bleeding. Factitious bleeding is a rare disorder in pediatric population.

Read >

Abstract: Many patients with Huntington’s disease (HD) develop psychiatric symptoms such as depression and psychosis. For severe symptoms, electroconvulsive therapy (ECT) can be a valuable treatment.

Read >

Abstract: Objective: Trichobezoar, a hair ball in the gastrointestinal tract, is usually the result of the urge to pull out one’s own hair (trichotillomania) and swallow it (trichophagia). It is almost exclusively seen in young females and may cause serious medical complications.

Read >